MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER; NASOGASTRIC TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER; NASOGASTRIC TUBE
Catalog Number 0046140
Medical Device Problem Code Unclear Information (4052)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the newer models of nasal gastric tubes did not have marking numbers indicating how far the tube had been inserted.There were just black marks thus leading to confusion if the tube was still placed in the correct spot.They were unable to find another ng tube on the website product list with number markings.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The reported product number is unknown.The udi number for this product is not available.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the newer models of nasal gastric tubes did not have marking numbers indicating how far the tube had been inserted.There were just black marks thus leading to confusion if the tube was still placed in the correct spot.They were unable to find another ng tube on the website product list with number markings.Per follow up via email on 26nov2024, it was reported that the issue that they were facing was that bards tubes did not have clear markings.There were some small black markings, but they were too far spaced out to be safely used and there was not a number marking with the black lines.The caregivers swap out every 12 hours and to tell the next caregiver that the ng tube was 3 cm from the 3rd black line did not work because there was nowhere to chart something like that with their current emr.Their charting had them put how far the line was inserted.To figure that out, they would need to know how long the total line was, measure how much of the line was out of the patient and then subtract that from the total line amount.They had tried using tape or a marker to mark the insertion point but the tape moved with time and the marking from a marker or too easily erased.As a safety issue, the nurses were requesting that bard consider adding clear markings to the ng tubes.They had 3 that they order, (b)(6).
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.A labeling review is not required because labeling could not have prevented the reported issue.The dhr review could not be performed without a lot number.No actions can be taken at this time since a root cause was not identified.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Common Device Name
NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key20126481
Report Number1018233-2024-05377
Device Sequence Number3265478
Product Code FEG
UDI-Device Identifier00801741052316
UDI-Public(01)00801741052316
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0046140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown